Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 26, 2005, 5:15 PM CDT for Lincoln County, Union County, South Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- May 26, 2005, 5:38 PM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 262215
SVRFSD
SDC083-127-262245-
/O.NEW.KFSD.SV.W.0095.050526T2215Z-050526T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
515 PM CDT THU MAY 26 2005
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
NORTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 545 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF BERESFORD...OR ABOUT NEAR BERESFORD...MOVING EAST AT 60
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALCESTER AROUND 525 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4307 9648 4305 9653 4301 9651 4287 9657
4297 9680 4308 9680 4310 9691 4319 9690
4319 9690 4312 9647
$$
MG2 follow-up statements
000
WWUS53 KFSD 262225
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
525 PM CDT THU MAY 26 2005
SDC083-127-262245-
/O.CON.KFSD.SV.W.0095.000000T0000Z-050526T2245Z/
LINCOLN SD-UNION SD-
525 PM CDT THU MAY 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
NORTHERN UNION AND EXTREME SOUTHERN LINCOLN COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BERESFORD...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALCESTER AROUND 530 PM CDT
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4307 9649 4305 9653 4301 9652 4287 9657
4297 9680 4308 9680 4310 9683 4318 9681
4319 9690 4312 9648
$$
MG000
WWUS53 KFSD 262238
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
538 PM CDT THU MAY 26 2005
SDC083-127-262248-
/O.CAN.KFSD.SV.W.0095.000000T0000Z-050526T2245Z/
LINCOLN SD-UNION SD-
538 PM CDT THU MAY 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN UNION AND EXTREME
SOUTHERN LINCOLN COUNTIES IS CANCELLED...
THE WARNING HAS BEEN CANCELLED. THE STORM HAS WEAKENED AND EXITED THE
COUNTIES.
LAT...LON 4307 9649 4305 9653 4301 9652 4287 9657
4297 9680 4308 9680 4310 9683 4318 9681
4319 9690 4312 9648
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:45 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 26, 2:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 PM CDT THU MAY 26 2005 .DISCUSSION... UPPER LOW OVR WRN GREAT LAKES REGION WL CONT TO KEEP TEMPS BLO NORM BY 10 DEG OR SO THRU THE HOLIDAY WEEKEND. SCT RW-TRW ATTM WL DISSIPATE AROUND SS AND AGAIN REDEVELOP FRI AFTN MAINLY ACRS THE ERN CWA. SHUD AGAIN MIX OUT ON FRI TO PRODUCE 15 TO 25 MPH WNDS. TEMPS ON FRI WL BE COOLER THAN TODAY AS SURGE OF COOLER AIR MOVES IN OVERNIGHT. ON SAT...WEAK WAA EXPECTED AHEAD OF NEXT S/W ROTATING ARND UPPER LOW. SO TEMPS WL BE WARMER THAN FRI BY 5 DEGREES OR SO. WL BRING A CHC OF LATE AFTN RW- TO NRN CWA REACHING I90 BY EVEN BEFORE DISSIPATING AFT SS. ANOTHER SURGE OF COOLER AIR BEHIND THAT S/W WL KEEP CWA MOCDLY AND TEMPS ARND 10 DEG BLO NORM FOR HIGHS. YET ANOTHER S/W WL SWING SWD ACRS CWA SUN NITE AND MON AND WL KEEP SMALL CHC OF RW- IN FCST WITH COOL TEMPS EXPECTED MEOMORIAL DAY. EFFECTS OF UPPER LOW WL FIND EXIT CWA TUE INTO THU WITH TEMPS CLIMBING TO NR OR ABOVE NORMAL TUES INTO THU. WITH NWLY FLOW ALOFT EXPECTED AIRMASS WL REMAIN DRY AS GULF REMAINS CUTOFF FM NRN PLAINS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, May 26, 10:28 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1028 AM CDT THU MAY 26 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1028 AM CDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM THIS AFTERNOON DUE TO VERY COLD AIR ALOFT AND A WEAK COLD FRONT MOVING DOWN FROM THE NORTH. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO PENNY SIZE...BUT MOST HAIL SHOULD BE PEA SIZE. IN ADDITION...IF SOME RAINFALL EVAPORATES BEFORE REACHING THE GROUND...THERE COULD BE SOME LOCALIZED WIND GUSTS AS HIGH AS 60 MPH WITH A COUPLE OF THE STORMS THIS AFTERNOON...BUT MOST WIND GUSTS SHOULD BE LESS THAN 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE AFTER 2 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:53 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Turner, Yankton | 30 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.